Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 81, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 5, 2017, 2:34 PM CDT for Nueces County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2017, 2:34 PM CDT (19:34 UTC)
- Expired
- Jun 5, 2017, 3:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:06 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 5, 1:06 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 106 PM CDT Mon Jun 5 2017 .DISCUSSION... Convection continues to push eastward across the offshore Gulf Waters early this afternoon. Additional shower and thunderstorm activity is expected this afternoon and evening courtesy of upper low the north/northeast. Latest mesoanalysis places MLCAPES between 2000 and 3000 across South Texas with little to no CIN (esp. across the Coastal Bend). Also, sea breeze boundary may move inland which could aid in shower/thunderstorm chances. Some of the storms could be on the strong to severe side, with an isolated large hail and damaging wind threat. The current forecast is in pretty good shape and the only adjustments were to the hourly wx grids. Please see 18z aviation section below. && .AVIATION... Main aviation concern will be thunderstorm potential this afternoon and evening. To account for this, VCTS and TEMPO tsra remarks were included at ALI/CRP/VCT. Best timing for storms appears to be between 20z and 00z/01z. Confidence in storms at LRD is not as high at LRD, and will omit from the forecast. Locally reduced vsbys and gusty winds will be possible if storm directly impacts the terminals. Otherwise, outside of thunderstorms expect VFR conditions through the forecast with predominantly light northerly winds. && .PREVIOUS DISCUSSION... /Issued 649 AM CDT Mon Jun 5 2017/ DISCUSSION... Note Aviation Discussion below corresponding to the 12z TAFs. AVIATION... Anticipate predominate MVFR conditions this morning with isolated showers/thunderstorms. Expect the coverage/intensity to increase by afternoon and continue through early Tonight with the bulk of the activity over the Coastal Bend/Victoria Crossroads. Some storms may become strong to severe. Anticipate that much of the activity will end by 06z Tuesday. PREVIOUS DISCUSSION... /Issued 556 AM CDT Mon Jun 5 2017/ DISCUSSION... Concur with SPC thus updated forecast to include slight risk for severe over the Coastal Bend/Victoria Crossroads for Today through this evening. PREVIOUS DISCUSSION... /Issued 402 AM CDT Mon Jun 5 2017/ SHORT TERM (Today through Tuesday)... Deterministic NAM/ECMWF/GFS predictions generally agree with the position/timing of the upper low during the period. The upper low is predicted to move slowly EWD during the period with associated subsidence increasing over the WRN CWA this afternoon then areawide Tonight/Tuesday. Select NAM deterministic soundings suggest moist conditions Today through early Tuesday followed by significant drying. Expect the combination of the upper low/moisture to contribute to scattered convection Today confined mainly to the ERN CWA/MSA (increasing subsidence WRN CWA.) As the upper low moves east Tonight/Tuesday, a weak frontal boundary is expected to move across the CWA/MSA. Anticipate mainly isolated convection over the ERN CWA/MSA Tonight/early Tuesday as a compromise between frontal convergence/moisture and increasing subsidence. Significantly drier Tuesday afternoon. Expect wind to remain below SCEC over the MSA after frontal passage. LONG TERM (Tuesday Night through Sunday)... Rain chances taper off through Tuesday night across the gulf waters as the main trough exits the region and weak ridging builds. A general north flow and drying is expected through the week. There are additional rounds of weak shortwaves that pass over South Texas through the week, but with lack of sufficient deep moisture, will hold off on POPs for now, keeping silent 10 POPs through the week. It is more toward late in the weekend as moisture increases across the western gulf. Near seasonal normal temperatures are expected through the week, with highs across the coastal plains in the upper 80s to near 90, and across the Rio Grande Plains in the mid to upper 90s. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 90 74 91 73 91 / 60 30 30 10 10 Victoria 90 71 90 70 91 / 60 40 30 10 10 Laredo 98 74 96 74 95 / 20 20 10 10 10 Alice 93 72 93 72 94 / 60 20 20 10 10 Rockport 87 75 89 75 89 / 60 40 30 10 10 Cotulla 95 73 94 72 95 / 20 10 10 10 10 Kingsville 93 73 93 73 94 / 60 20 20 10 10 Navy Corpus 87 76 88 77 88 / 50 40 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TB/78...AVIATION
Hazardous weather outlook, Jun 5, 5:11 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 511 AM CDT Mon Jun 5 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 511 AM CDT Mon Jun 5 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected Today mainly over the Coastal Bend and over the Victoria Crossroads. Some storms may become strong to severe. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered showers and thunderstorms are expected Tuesday. Some storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/85
In the hours before
Special weather statement, Jun 5, 1:18 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
118 PM CDT MON JUN 5 2017
TXZ241-242-051845-
Jim Wells-Kleberg-
118 PM CDT MON JUN 5 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN JIM WELLS
AND NORTHWESTERN KLEBERG COUNTIES...
At 118 PM CDT, strong thunderstorms were clustered near Alice Acres,
or near San Diego, moving southeast at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Ben Bolt and Alice Acres.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2739 9808 2769 9823 2771 9823 2777 9812
2758 9786
TIME...MOT...LOC 1818Z 315DEG 21KT 2768 9818
HARTSpecial weather statement, Jun 5, 1:47 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
147 PM CDT MON JUN 5 2017
TXZ241>243-051930-
Jim Wells-Kleberg-Nueces-
147 PM CDT MON JUN 5 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NUECES...
CENTRAL JIM WELLS AND WESTERN KLEBERG COUNTIES...
At 146 PM CDT, strong thunderstorms were clustered near Ben Bolt,
moving southeast at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations potentially impacted include...
Kingsville, Alice, Bishop,
Ben Bolt, Ricardo, Alice Acres and Kingsville Naval Air Station.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2763 9818 2776 9817 2777 9801 2751 9762
2730 9780
TIME...MOT...LOC 1846Z 306DEG 21KT 2763 9804
HARTLocal storm report, Jun 5, 2:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
203 PM CDT MON JUN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 1 WNW SCHROEDER 28.82N 97.24W
06/04/2017 E1.25 INCH GOLIAD TX EMERGENCY MNGR
QUARTER TO HALF DOLLAR SIZE HAIL IN PIC
&&
EVENT NUMBER CRP1700218
HARTSpecial weather statement, Jun 5, 2:10 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
210 PM CDT MON JUN 5 2017
TXZ239-240-051945-
Webb-Duval-
210 PM CDT MON JUN 5 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN DUVAL AND
EAST CENTRAL WEBB COUNTIES...
At 209 PM CDT, strong thunderstorms were clustered 11 miles northeast
of Oilton and northwest of Hebbronville, moving southeast at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Ramirez, Bruni and Realitos.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 2727 9852 2734 9852 2734 9855 2736 9856
2736 9859 2734 9859 2734 9862 2736 9863
2735 9880 2732 9880 2762 9896 2770 9887
2727 9831
TIME...MOT...LOC 1909Z 310DEG 22KT 2761 9888
HARTSpecial weather statement, Jun 5, 2:24 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
224 PM CDT MON JUN 5 2017
TXZ242-243-052000-
Kleberg-Nueces-
224 PM CDT MON JUN 5 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NUECES
AND NORTH CENTRAL KLEBERG COUNTIES...
At 223 PM CDT, strong thunderstorms were clustered near Bishop, or
near Driscoll, moving southeast at 20 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Driscoll, Bishop and Petronila.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2763 9797 2764 9797 2764 9794 2770 9794
2775 9792 2764 9750 2740 9764
TIME...MOT...LOC 1923Z 296DEG 18KT 2764 9782
HARTSpecial weather statement, Jun 5, 2:30 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 230 PM CDT MON JUN 5 2017 TXZ241-242-052000- Jim Wells-Kleberg- 230 PM CDT MON JUN 5 2017 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL JIM WELLS AND WESTERN KLEBERG COUNTIES... At 229 PM CDT, strong thunderstorms were clustered 9 miles southeast of Palito Blanco, or 10 miles north of Premont, moving southeast at 20 mph. Wind gusts up to 50 mph and dime size hail are possible with these storms. Locations impacted include... Kingsville, Ricardo and Kingsville Naval Air Station. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2750 9813 2762 9802 2748 9776 2725 9793 TIME...MOT...LOC 1929Z 304DEG 17KT 2751 9807 HART
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:08 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 22 min |
| Jun 4, 7:13 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, San Patricio | 47 min |
| Jun 4, 7:28 PM CDT | Special Weather Statement | CRP | Nueces | 47 min |
| Jun 4, 7:43 PM CDT | Special Weather Statement | CRP | Bee | 32 min |
| Jun 4, 7:46 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 44 min |
| Jun 4, 7:52 PM CDT | Tornado Warning | CRP | Bee, Goliad | 38 min |
| Jun 4, 8:06 PM CDT | Special Weather Statement | CRP | Bee, Live Oak | 54 min |
| Jun 4, 8:26 PM CDT | Severe Thunderstorm Warning | CRP | Bee, San Patricio | 49 min |
| Jun 4, 8:55 PM CDT | Special Weather Statement | CRP | Kleberg | 65 min |
| Jun 4, 9:02 PM CDT | Special Marine Warning | CRP | 58 min | |
| Jun 4, 9:05 PM CDT | Special Weather Statement | CRP | Aransas, Refugio | 40 min |
| Jun 4, 9:12 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, San Patricio | 33 min |
| Jun 4, 9:15 PM CDT | Special Marine Warning | CRP | 60 min | |
| Jun 4, 9:26 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio | 64 min |
| Jun 4, 9:41 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 49 min |
| Jun 4, 9:45 PM CDT | Special Weather Statement | CRP | Jim Wells | 45 min |
| Jun 4, 9:50 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 40 min |
| Jun 4, 9:52 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, San Patricio | 38 min |
| Jun 4, 10:02 PM CDT | Special Marine Warning | CRP | 58 min | |
| Jun 4, 10:36 PM CDT | Special Weather Statement | CRP | Brooks | 24 min |
| Jun 4, 10:55 PM CDT | Special Marine Warning | CRP | 65 min | |
| Jun 5, 2:18 AM CDT | Special Weather Statement | CRP | La Salle | 27 min |
| Jun 5, 4:50 AM CDT | Special Weather Statement | CRP | McMullen | 40 min |
| Jun 5, 5:25 AM CDT | Special Weather Statement | CRP | Duval | 50 min |
| Jun 5, 6:11 AM CDT | Special Weather Statement | CRP | Duval | 34 min |
| Jun 5, 6:39 AM CDT | Special Weather Statement | CRP | Brooks | 36 min |
| Jun 5, 6:59 AM CDT | Special Weather Statement | CRP | Calhoun | 31 min |
| Jun 5, 11:53 AM CDT | Special Marine Warning | CRP | 82 min | |
| Jun 5, 1:18 PM CDT | Special Weather Statement | CRP | Jim Wells | 27 min |
| Jun 5, 1:47 PM CDT | Special Weather Statement | CRP | Jim Wells | 43 min |
| Jun 5, 2:10 PM CDT | Special Weather Statement | CRP | Duval | 35 min |
| Jun 5, 2:24 PM CDT | Special Weather Statement | CRP | Kleberg | 36 min |
| Jun 5, 2:30 PM CDT | Special Weather Statement | CRP | Kleberg | 30 min |
| Jun 5, 2:58 PM CDT | Special Weather Statement | CRP | Duval | 62 min |
| Jun 5, 3:01 PM CDT | Special Weather Statement | CRP | Jim Wells | 44 min |
| Jun 5, 3:04 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 41 min |
| Jun 5, 3:25 PM CDT | Special Marine Warning | CRP | 65 min | |
| Jun 5, 3:39 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 40 min |
| Jun 5, 3:45 PM CDT | Areal Flood Advisory | CRP | Nueces | 2 hr |
| Jun 5, 3:45 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 45 min |
| Jun 5, 4:18 PM CDT | Special Weather Statement | CRP | Nueces | 42 min |
| Jun 5, 4:29 PM CDT | Special Weather Statement | CRP | Duval | 61 min |
| Jun 5, 4:48 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 42 min |
| Jun 5, 5:30 PM CDT | Special Weather Statement | CRP | Jim Hogg | 60 min |
| Jun 5, 5:54 PM CDT | Special Weather Statement | CRP | Aransas | 51 min |
| Jun 5, 6:24 PM CDT | Special Weather Statement | CRP | Jim Wells | 36 min |
| Jun 5, 6:28 PM CDT | Special Weather Statement | CRP | Refugio | 62 min |
| Jun 5, 6:40 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Refugio | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.